Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

GERD and crohn's disease - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Chron's Disease
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
User :   I have Gerd. I have been in a great deal of pain today. I have taken 120 mg of Omeprozole and still do not have relief. It hurts all through my chest but mostly feels like I have something lodged down lower than my throat. I have been coughing and having shotness of breath today. My chest feels like I have pnuemonia but I havn't been sick. The reflux has been so bad that I am actually vomiting a little ever time it comes up. What can I do?
Doctor :   hi
User :   Hello
Doctor :   Dr. XXXXXXXX here. let me read what you have typed.
User :   Thank you
Doctor :   the symptoms that you describe here suggest acute exacerbation of your GERD
Doctor :   which is not controlled with the Omeprazole
Doctor :   you will require a thorough examination by your doctor
Doctor :   and be given intravenous medications to control your symptoms
Doctor :   how did this start? did you have some different food? or high fatty food?
User :   That is what my doctor perscribed for me but only 40 mg a day.
Doctor :   yes, the dose is 40 mg a day, what you have taken is overdose
Doctor :   and if with that it has not controlled, it suggests that there must be some underlying problem that should be identified and treated for the symptoms to be controlled.
User :   No. I have been having difficulty swallowing my food for about a month now. It started yesterday and has just gotten worse and worse. I had cheerios only yesterday. Nothing to eat today. Only drank an orange powerade. Hurts too badley to eat anything.
Doctor :   further you might also need an endoscopy done to look for mucosal damage or ulcers
Doctor :   in the meantime avoid al citrus fruits and juices, it will exacerbate the problem
Doctor :   vist your doctor immediately, or visit an ER to get your symptoms controlled
Doctor :   if further investigations reveal that there is mucosal damage due to GERD,
Doctor :   your medications might also be changed as needed
Doctor :   to make them heal and control gastric acid production
User :   That is what I was afraid you would tell me.
User :   My doctor says that my reflux is due to my Chrohns disease.
Doctor :   ok. is the Chrohns disease diagnosed? or is it told just as a possibility?
User :   diagnosed
Doctor :   do you have changes in your bowel habits also?
Doctor :   ok, so are you on any medication for the Crohns disease?
User :   No. That part of me is actually not giving me any trouble.
Doctor :   the treatment for Crohns along with the GERD treatment will help to relieve your symptoms
User :   Yes. Entocort
Doctor :   since there is vomiting associated and symptoms not controlled with the 120mg of Omeprazole
Doctor :   do not delay more, take emergency care
User :   Okay thanx.
Doctor :   and repeat investigations for both Crohns along with the GERD to see their current status
Doctor :   and get your medications adjusted accordingly
Doctor :   for long lasting relief.
Doctor :   have you followed what I have said?
User :   yes. You were very helpful
Doctor :   is there anything else you would like to ask me?
User :   No. Thats the only thing I am struggling with at the moment. Thank you for your time.
Doctor :   Thanks for consulting me. Bye for now. Please chat with our doctors 24/7 for medical queries. Please refer your friends to our service
Question is related to
Diseases and Conditions
Other doctor chats you may be interested in
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor